MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 3542914
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Injury (2348); No Code Available (3191)
Date of Event 07/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/ or reoperation: left chest injury and deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent revision breast augmentation with a 425/475cc mentor siltex contour profile moderate and experienced breast implant deflation on her left side postoperatively due to chest injury.Health professional stated that per patient, her son knocked into her chest and then she noticed flat side.As a result, the patient will undergo explantation and replacement on (b)(6) 2020.Order was placed for catalog number 3505004.
 
Additional Manufacturer Narrative
On august 22, 2020, , the mentor failure analysis lab received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 14, 2020, mentor became aware of the following: patient also experienced left side capsular contracture; baker grade iii; hence, patient code "capsular contracture" has been added to field h6 on this form.The date of replacement surgery was (b)(6) 2020; hence field d7 for explantation date has been updated to (b)(6) 2020 on this form.Patient underwent bilateral explantation and replacement with catalog number: 3505004bc; serial number: (b)(6) on the left side, and with catalog number: 3505004bc; serial number: (b)(6) on the right side on (b)(6) 2020.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2020, device evaluation was completed.Device evaluation summary: during the visual evaluation of the device, no apparent damage was observed.Leak testing was performed, according with mentor procedure, and it revealed a tear on the anterior view, measuring approximately 0.6 cm.Microscopic examination was performed and the cause of the deflation could not be identified.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of saline-filled mammary prosthesis.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 14, 2020, device re-evaluation as per patient also experienced left side capsular contracture; baker grade iii and reported under previous submission.During the visual evaluation of the device, no apparent damage was observed.Leak testing was performed, according to mentor procedure, and it revealed a tear on the anterior view, measuring approximately 0.6 cm.Microscopic examination was performed and the cause of the deflation could not be identified.Deflation can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.Trauma is a known inherent risk of saline-filled mammary prosthesis.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX CONTOUR PROFILE MODERATE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10367917
Report Number1645337-2020-09663
Device Sequence Number19454172
Product Code FWM
UDI-Device Identifier00081317001881
UDI-Public00081317001881
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2018
Device Model Number3542914
Device Catalogue Number3542914
Device Lot Number6826049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer08/22/2020
09/10/2020
09/14/2020
10/14/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date09/01/2020
09/10/2020
09/22/2020
10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR